Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 13, 2020, 1:54 PM MDT for 15 counties in Colorado. It took effect at Oct 14, 2020, 9:00 AM MDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 2020, 1:54 PM MDT (19:54 UTC)
- In effect from
- Oct 14, 2020, 9:00 AM MDT
- Expired
- Oct 14, 2020, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 12 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 9:49 AM MDT | NON-TSTM WND GST 63 | 4 Ene Nederland, CO | MESONET STATION DW5338 NEDERLAND. |
| Oct 14, 9:50 AM MDT | NON-TSTM WND GST 70 | 4 Ne Nederland, CO | |
| Oct 14, 10:10 AM MDT | NON-TSTM WND GST 62 | Aspen Springs, CO | MESONET STATION CW5066 GILPIN CO. |
| Oct 14, 11:10 AM MDT | NON-TSTM WND GST 59 | 1 Ne Crisman, CO | MESONET STATION EW4338 BOULDER. |
| Oct 14, 3:07 PM MDT | NON-TSTM WND GST 63 | 2 Nnw Briggsdale, CO | MESONET STATION TT567 CROW CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372 WWUS85 KBOU 131954 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 154 PM MDT Tue Oct 13 2020 COZ241-245>247-249-140400- /O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/ /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 249... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 249... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 9 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zones 241, 245, 246, 247 and 249. * Timing...Until 6 pm MDT this evening and also late Wednesday morning and Wednesday afternoon. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-140400- /O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/ /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Central and Southeast Park County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER ZONE 214... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER ZONE 214... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 9 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zone 214. * Timing...Until 6 pm MDT this evening and also late Wednesday morning and Wednesday afternoon. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-239-240-243-244-140400- /O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County-Morgan County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS, DENVER METRO AREA, AND PARTS OF THE EASTERN PLAINS, FIRE WEATHER ZONES 216, 239, 240, 243, and 244... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 9 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zones 216, 239, 240, 243, and 244. * Timing...Late Wednesday morning and Wednesday afternoon * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-140000- /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS, FIRE WEATHER ZONE 215... * Affected Area...Fire Weather Zone 215. * Timing...Until 6 pm MDT this evening. * Winds...West 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ213-140000- /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Grand and Summit Counties Below 9000 Feet- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK, FIRE WEATHER ZONE 213... * Affected Area...Fire Weather Zone 213. * Timing...Until 6 pm MDT this evening. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238-242-140000- /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PLAINS NEAR THE WYOMING BORDER, FIRE WEATHER ZONES 238 AND 242... * Affected Area...Fire Weather Zones 238 and 242. * Timing...Until 6 pm MDT this evening. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
208 WWUS85 KBOU 140158 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 758 PM MDT Tue Oct 13 2020 COZ214-216-239>241-243>247-249-141200- /O.CON.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 758 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR Fire Weather Zones 214, 216, 239, 240, 241, 243, 244, 245, 246, 247 and 249... * Affected Area...Fire Weather Zones 214, 216, 239, 240, 241, 243, 244, 245, 246, 247 and 249. * Timing...Wednesday morning until 6 pm MDT Wednesday evening. * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
033 WWUS85 KBOU 141556 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 956 AM MDT Wed Oct 14 2020 COZ214-216-239>241-243>247-249-150000- /O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 956 AM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214, 216, 239, 240, 241, 243, 244, 245, 246, 247 AND 249... * Affected Area...Fire Weather Zones 214, 216, 239, 240, 241, 243, 244, 245, 246, 247 and 249. * Timing...Wednesday morning until 6 pm MDT Wednesday evening. * Winds...North 20 to 30 mph with gusts up to 45 mph. A cold front will bring a sharp northeast wind shift this afternoon and early evening with gusts to 40 mph as the front pushes through. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
374 WWUS85 KBOU 141802 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1202 PM MDT Wed Oct 14 2020 COZ243>246-249-141915- /O.CAN.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Washington County- 1202 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 243, 244, 245, 246, AND 249... The National Weather Service in Denver has cancelled the Red Flag Warning. A cold front has pushed through brining gusty northeast winds with much cooler temperatures and higher relative humidities. Therefore the Red Flag Warning has been canceled. $$ COZ214-216-239>241-247-150000- /O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1202 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214, 216, 239, 240, 241, AND 247... * Affected Area...Fire Weather Zones 214, 216, 239, 240, 241 and 247. * Timing...Wednesday morning until 6 pm MDT Wednesday evening. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
664 WWUS85 KBOU 142139 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 339 PM MDT Wed Oct 14 2020 COZ239>241-247-142245- /O.CAN.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Southeast Elbert County Below 6000 Feet/South Lincoln County- 339 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214, 216, 239, 240, 241, AND 247... The National Weather Service in Denver has cancelled the Red Flag Warning. Conditions that intially warranted the Red Flag Warning no longer meet criteria. $$ COZ214-150545- /O.NEW.KBOU.FW.W.0034.201015T1800Z-201016T0000Z/ /O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ Central and Southeast Park County- 339 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214, 216, 239, 240, 241, AND 247... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 6 PM MDT Thursday. * Affected Area...Fire Weather Zone 214. * Timing...Wednesday morning until 6 pm MDT Wednesday evening. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-150000- /O.CON.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 339 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214, 216, 239, 240, 241, AND 247... * Affected Area...Fire Weather Zone 216. * Timing...Wednesday morning until 6 pm MDT Wednesday evening. * Winds...North 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
332 WWUS85 KBOU 150002 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 602 PM MDT Wed Oct 14 2020 COZ214-150815- /O.EXP.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ /O.CON.KBOU.FW.W.0034.201015T1800Z-201016T0000Z/ Central and Southeast Park County- 602 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR fire weather zone 214... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR fire weather zones 214 and 216... * Affected Area...Fire Weather Zone 214. * Timing...From noon until 6 pm MDT Thursday evening. * Winds...West 10 to 20 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-150115- /O.EXP.KBOU.FW.W.0033.000000T0000Z-201015T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 602 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR fire weather zones 214 and 216... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 10:18 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 13, 10:18 AM MDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1018 AM MDT Tue Oct 13 2020 .UPDATE... Issued at 1018 AM MDT Tue Oct 13 2020 Dry west-northwest flow aloft continues today. A surface high over Nebraska will continue eastward through the day. Surface winds are expected to turn southerly this afternoon over eastern Colorado as the high exits the region. Current forecast looks on track with no changes planned. && .SHORT TERM...(Today and tonight) Issued at 334 AM MDT Tue Oct 13 2020 Dry WNW flow aloft will remain over the area today through tonight. Sfc high pres will move to the east of the area as a lee trough develops by aftn near the Front Range. As a result will see increasing southerly winds over the plains by aftn. Over the higher terrain, winds won't be as strong today but gusts up to 50 mph will still occur in some areas. As for highs, readings over nern CO will mainly be in the 75 to 80 degree range. The only exception will be over the far nern corner where highs mat stay in the lower 70s. For tonight, there will be some potential for high winds in the nrn mtns and nrn foothills after midnight. Hi res data shows has a mtn wave late tonight with component along winds in the 60 kt range. Not exactly sure how far down the winds will get in the foothills but the normal windy spots could see gusts above 70 mph. Higher mtn areas could see gusts above 80 mph. .LONG TERM...(Wednesday through Monday) Issued at 418 AM MDT Tue Oct 13 2020 On Wednesday and Wednesday night, west northwesterly flow aloft is on the increase as models have a mean upper trough developing and pushing south into a good part of the U.S. Strong northwestly flow aloft with jet level speeds in the 95 to 140 knot range are progged over the CWA on Thursday. There as a gradual decrease to the northwesterly flow aloft Thursday night. The QG Omega fields show weak upward vertical velocity for the eastern CWA on Wednesday, the pretty strong downward motion is progged Wednesday night through Thursday night for the area. Cross sections do show a mountain wave set-up on Wednesday, just not sure how low in elevation the stronger winds will be. There is a pretty strong stable layer around 600 mb on the cross section Wednesday as well. Will go with the short term forecaster's high wind watch into noon time on Wednesday for now. The low level pressure and wind fields do show pretty strong northwesterly surface winds on Wednesday. They become north-northeasterly late Wednesday afternoon/early evening with the passage of a decent cold front. Cross section do not show any Stratus behind the font for the plains, and in fact, moisture amounts remain pretty low with precipitable water values progged in the 0.20 to 0.50 inch range on Wednesday and Wednesday night. Thursday and Thursday night are even drier with values progged in the 0.10 to 0.25 inch range for all the CWA. There is no measurable precipitation progged on the QPF fields for the CWA Wednesday through Thursday night. There is a tiny bit of CAPE progged over the northeast corner Thursday afternoon. No pops for now. For temperatures, Wednesday highs will be close to today's readings with an 8-13 C cooler down for Thursday's highs. For the later days, Friday through Monday, models have weaker northwesterly flow aloft for the CWA on Friday. On Saturday, strong northwesterly flow aloft moves back for the area; weakening a tad on Sunday. By Monday, the flow aloft is more zonal, but still pretty strong. the only moisture progged through the four later days is relegated to the mid and upper levels and there isn't even much of that anyway. There are two cold fronts noted on the thickness fields; the first Saturday afternoon, then another one Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1018 AM MDT Tue Oct 13 2020 VFR conditions with mostly clear skies will prevail through Wednesday. Wind direction will be the biggest forecasting challenge over the next 24-36 hours. Southeast winds will prevail through early afternoon. West to northwest winds are expected to develop around a Denver Cyclone this afternoon brining gusts up to 20 knots. For this evening, winds settle at a south to southwest direction. && .FIRE WEATHER... Issued at 418 AM MDT Tue Oct 13 2020 High fire danger due to gusty winds and low humidity will occur in the nrn Foothills, South Park and Middle Park. Over nern CO, winds will be lower. However, with favorable mixing, probably will meet criteria near the WY border and across the Palmer Divide extending into Washington county. Fire danger will be elevated on Wednesday afternoon over the plains with relative humidities in the teens and winds gusts getting into the 15-30 mph range. Red flag conditons are a possibility, so highlights may be needed for Wednesday afternoon and early evening. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MDT this evening for COZ213>215-238- 241-242-245>247-249. High Wind Watch from late tonight through Wednesday morning for COZ033-035. && UPDATE...Meier SHORT TERM.....RPK LONG TERM......RJK AVIATION...Meier FIRE WEATHER...RPK/RJK
Hazardous weather outlook, Oct 13, 10:58 AM MDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1058 AM MDT Tue Oct 13 2020 COZ030>051-141700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1058 AM MDT Tue Oct 13 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Critical fire danger is again expected this afternoon. The threat will be greatest in the northern Foothills, South Park and Middle Park and across the plains, near the Wyoming border, and over the Palmer Divide. Winds will gust up to 50 mph over the higher terrain with speeds in the 30 mph range over the plains. The wind will decrease this evening over the plains but remain gusty over the higher terrain. Meanwhile late tonight, the threat of high winds will increase over the northern Mountains and northern Foothills. Winds gusts from 70 to 80 mph will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat of high winds will continue on Wednesday, especially in the morning, over the northern mountains and northern foothills. Winds gusts from 70 to 80 mph will be possible. Fire danger will be elevated during the afternoon and early evening hours from Wednesday through, at least, Saturday for much of the forecast area. The dry airmass will remain in place until then. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:06 AM MDT | High Wind Watch | BOU | Boulder, Grand, Jackson, Larimer | 10 hr |
| Oct 13, 1:55 PM MDT | High Wind Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 22 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.